MAUDE Adverse Event Report: ST. JUDE MEDICAL, BRASIL LTDA. EPIC SUPRA VALVE W/FLEXFIT; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, BRASIL LTDA. EPIC SUPRA VALVE W/FLEXFIT; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number ESP100-23-00
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 23mm epic supra valve was selected for implant.After implant, the physician observed that one of the leaflets was not closing properly, resulting in incomplete coaptation.The physician attempted unsuccessfully to free the leaflet by rotating the valve with the rotator to assess if underlying native tissue was interfering with coaptation.The site did not verify whether or not any such underlying native tissue was present.The valve was explanted, and a replacement 23mm epic supra valve was implanted.Per site, the explanted valve had been rinsed and handled at all times according to the ifu.The patient has been discharged.
 
Additional Manufacturer Narrative
An event of one of the leaflets not closing properly was reported.Morphological and hydrodynamic examination indicated the valve met abbott specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Hydrodynamic testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The cause of the reported event could not be conclusively determined.

Brand Name
EPIC SUPRA VALVE W/FLEXFIT
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, BRASIL LTDA.
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR  31310-260
MDR Report Key8595122
Report Number3001883144-2019-00043
Device Sequence Number19419482
Product Code LWR
UDI-Device Identifier05414734055642
UDI-Public05414734055642
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model NumberESP100-23-00
Device Catalogue NumberESP100-23-00
Device Lot NumberBR00018642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR